Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada Osteoporosis Switch to Epzicom
Apr 8, 2012

I am on Truvada Reyataz and Norvir since 2007 when diagnosed with HIV. My bone density went a little worse now and although still osteopenia stage, I am borderline osteoporosis with my left arm. I want to avoid this from progressing. I am 56 years old. Should I switch to Epzicom or another med and get rid of Truvada since there are so many cases linking it to osteoporosis. I do not drink or smoke. I just stopped taking Zantac to improve the absorption of nutrients. What do you think? Any other suggestions of supplements I should take or other meds out there better than Epzicom. Thanks

Response from Dr. Henry

If you had a DEXA scan for many areas and only have borderline osteoporosis in one arm that is not a cause for panic. I would have your FRAX score calclulate as well as vitamine D levels (and testosterone if a male). Calcium and vitamin D supplementation are recommended and sometimes use of a phosphonate drug if more severe osteoporosis or worrisome FRAX score. Switching to Epzicom from Truvada may help modestly but data is still limited on that issues. KH



Previous
HIV, Weight Gain, and Lap Band Surgery
Next
Expert advice needed

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement